Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 301, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Dec 31, 2010, 9:41 AM CST for Callaway County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 31, 2010, 9:41 AM CST (15:41 UTC)
- Expired
- Dec 31, 2010, 10:15 AM CST
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Callaway County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 9:57 AM CST | HAIL 0.25 | Fulton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 7:29 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 535 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS53 KLSX 311541
SVRLSX
MOC027-311615-
/O.NEW.KLSX.SV.W.0301.101231T1541Z-101231T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALLAWAY COUNTY IN CENTRAL MISSOURI...
* UNTIL 1015 AM CST
* AT 939 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW BLOOMFIELD...OR 6 MILES
NORTH OF HOLTS SUMMIT...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
FULTON...AUXVASSE...WILLIAMSBURG...SHAMROCK...CARRINGTON...
MOKANE...STEEDMAN...REFORM...KINGDOM CITY AND PORTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3873 9220 3881 9214 3885 9215 3907 9198
3906 9165 3871 9165 3871 9174 3868 9180
3868 9185 3866 9188 3859 9219 3861 9221
TIME...MOT...LOC 1541Z 235DEG 47KT 3874 9205
WIND...HAIL 60MPH <.75IN
$$
MILLER1 follow-up statement
182
WWUS53 KLSX 311559
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CST FRI DEC 31 2010
MOC027-311615-
/O.CON.KLSX.SV.W.0301.000000T0000Z-101231T1615Z/
CALLAWAY MO-
959 AM CST FRI DEC 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALLAWAY COUNTY UNTIL 1015 AM CST...
AT 956 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF FULTON...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
AUXVASSE...WILLIAMSBURG AND SHAMROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3907 9198 3906 9165 3871 9165 3871 9174
3868 9180 3868 9185 3884 9202
TIME...MOT...LOC 1559Z 235DEG 47KT 3887 9180
WIND...HAIL 60MPH <.75IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 6:20 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 31, 6:20 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CST FRI DEC 31 2010 .DISCUSSION... /211 AM CST FRI DEC 31 2010/ MAIN CONCERN WILL BE THUNDERSTORMS TODAY AND THE POTENTIAL FOR A FEW SEVERE STORMS. LATEST RUNS OF THE RUC HAVE BEEN CONSISTENT IN SHIFTING THE MAXIMUM OF 925-850MB MOISTURE CONVERGENCE FROM CNTRL/ NERN MO INTO W CNTRL IL BY 12Z ON THE NOSE OF THE 60KT LOW LEVEL JET. THE RUC SHOWS THE BULK OF THIS FORCING SHIFTING NORTHEAST OF THE CWA BY 15Z. THE NAM/GFS ARE IN RELATIVELY GOOD AGREEMENT THEREAFTER THAT THERE WILL BE A MODEST INCREASE IN LARGE SCALE ASCENT AS THE CLOSED 500MB LOW MOVES NEWD ACROSS THE CNTRL PLAINS. THE VERTICAL MOTION WILL BECOME NEUTRAL OR DOWNWARD OVER THE CWA LATER THIS AFTERNOON AT THE SAME TIME THE SFC COLD FRONT MOVES ACROSS THE CWA. SO WHILE THERE MAY BE SOME MODEST RECOVERY AHEAD OF THE FRONT...FORECAST SOUNDINGS ARE SHOWING A MID LEVEL INVERSION SETTING UP THAT WOULD ALSO ACT TO SUPPRESS ADDITIONAL STORM DEVELOPMENT. THIS GOES ALONG WITH THE RECENT HRRR SIMULATED REFLECTIVITY FORECASTS WHICH SHOWS THE FIRST CLUSTER EXITING THE NERN CWA BY MID MORNING...A SECOND CLUSTER MOVING ACROSS SERN MO AT MID-MORNING FOLLOWED BY WEAK DISCRETE CELLS DEVELOPING ALONG THE COLD FRONT THIS AFTERNOON. WHILE IT IS DIFFICULT TO DETERMINE HOW THE THERMODYNAMIC PROFILES WILL EVOLVE TODAY...ENVIRONMENTAL SHEAR WILL BE MORE THAN SUFFICIENT FOR A FEW SEVERE THUNDERSTORMS. STORMS WILL QUICKLY EXIT THE EASTERN CWA THIS EVENING AS THE COLD FRONT PUSHES EAST OF THE AREA. STILL NOT SEEING A TRANSITION TO SNOW AT THIS TIME AS THE ATMOSPHERE WILL LIKELY DRY OUT BEFORE IT COOLS ENOUGH FOR SNOW. ALSO NOT SEEING ANY OBVIOUS ADDITIONAL CHANCES FOR PRECIPITATION THROUGH EARLY NEXT WEEK AS THE UPPER FLOW BECOMES ZONAL WITH ONLY WEAK SHORTWAVES MOVING THROUGH A DRY ATMOSPHERE. BRITT && .AVIATION... /620 AM CST FRI DEC 31 2010/ SHOWERS AND THUNDERSTORMS AFFECTING KUIN AND KCOU...WHILE ST. LOUIS METRO AREA TO SEE A BREAK IN THE PCPN THIS MORNING. CIGS TO BE BOUNCING BETWEEN VFR AND MVFR FOR AN HOUR OR TWO. OTHERWISE...CIGS TO REMAIN MVFR TIL COLD FRONT MOVES THROUGH. FRONT TO MOVE THROUGH KCOU BY 22Z...KUIN...KSUS AND KSTL BY 01Z TONIGHT. STILL NOT SURE ON EXACT TIMING OF PCPN AHEAD OF FRONTAL BOUNDARY...SO JUST HAVE VCNTY TS MENTION AT KUIN...KSUS AND KSTL BEGINNING AROUND 20Z. EXPECT GUSTY SOUTH WINDS TODAY AHEAD OF FRONT...THEN VEER TO THE WEST BEHIND THE FRONT. SPECIFICS FOR KSTL...MVFR CIGS AND GUSTY SOUTH WINDS TO PERSIST AT KSTL THROUGH THE MORNING HOURS TODAY...BEFORE NEW STORMS FIRE AHEAD OF A STRONG COLD FRONT THIS AFTERNOON. HAVE VCNTY TS MENTION BY 20Z...WITH FRONT MOVING THROUGH AROUND 01Z...WITH CIGS SCATTERING OUT. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 31, 8:18 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 818 AM CST FRI DEC 31 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 818 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY. A FEW OF THEM WILL BE SEVERE...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. SOUTHWESTERLY WINDS MAY GUST OVER 35 MPH OUTSIDE OF THUNDERSTORMS TODAY IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS MAY GUST TO 35 MPH ON SATURDAY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. BRITT
In the hours before
Local storm report, Dec 31, 4:07 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND DMG BLAND 38.30N 91.63W
12/31/2010 GASCONADE MO LAW ENFORCEMENT
GASCONADE COUNTY 911 REPORTED TREES UPROOTED ALONG HOLT
ROAD IN THE BLAND AREA. METAL ALSO FOUND IN TREES.
UNKNOWN WHERE THE METAL CAME FROM.
&&
JPKLocal storm report, Dec 31, 4:36 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND GST BLAND 38.30N 91.63W
12/31/2010 E60 MPH GASCONADE MO TRAINED SPOTTER
TREE AND SIDING DAMAGE. TIME ESTIMATED FROM RADAR
0236 AM TSTM WND DMG BLAND 38.30N 91.63W
12/31/2010 GASCONADE MO LAW ENFORCEMENT
GASCONADE COUNTY 911 REPORTED TREES UPROOTED ALONG HOLT
ROAD IN THE BLAND AREA. METAL ALSO FOUND IN TREES.
UNKNOWN WHERE THE METAL CAME FROM.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 2:26 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 49 min |
| Dec 31, 3:05 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Dec 31, 10:08 AM CST | Tornado Warning | LSX | Audrain, Callaway, Montgomery, Pike | 37 min |
| Dec 31, 10:11 AM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 64 min |
| Dec 31, 10:13 AM CST | Tornado Warning | LSX | Crawford, Franklin, Washington | 62 min |
| Dec 31, 10:22 AM CST | Tornado Warning | LSX | Pike | 38 min |
| Dec 31, 10:47 AM CST | Tornado Warning | LSX | Montgomery, Pike | 13 min |
| Dec 31, 10:56 AM CST | Tornado Warning | LSX | Crawford, Franklin, Jefferson, Saint Charles, Saint Louis, Warren and 1 more | 64 min |
| Dec 31, 11:00 AM CST | Tornado Warning | LSX | Lincoln, Pike | 60 min |
| Dec 31, 11:15 AM CST | Tornado Warning | LSX | Lincoln, Montgomery, Pike | 45 min |
| Dec 31, 11:22 AM CST | Tornado Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington, City of Saint Louis | 53 min |
| Dec 31, 11:59 AM CST | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 61 min |
| Dec 31, 12:29 PM CST | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 31 min |
| Dec 31, 12:57 PM CST | Tornado Warning | LSX | Sainte Genevieve | 48 min |
| Dec 31, 1:11 PM CST | Tornado Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 49 min |
| Dec 31, 1:44 PM CST | Tornado Warning | LSX | Sainte Genevieve | 61 min |
| Dec 31, 2:00 PM CST | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.